MAUDE Adverse Event Report: FORTEC FIBERS, INC. / LEONI FIBER OPTICS, INC. SMARTSCOPE ROUNDED TIP HOLMIUM LASER FIBERS; POWERED LASER SURGICAL INSTRUMENT

FORTEC FIBERS, INC. / LEONI FIBER OPTICS, INC. SMARTSCOPE ROUNDED TIP HOLMIUM LASER FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number SU-365-RT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During the use of the holmium 365um laser fiber during a urology procedure, the laser fiber broke approximately 12 inches from the tip as the fiber was being manipulated by the physician.A small flash was seen.Procedure was stopped immediately.Safety check completed.No physical injury or burns to physician or patient.New fiber was used.Single use - 365um bare holmium laser fiber.

Brand Name
SMARTSCOPE ROUNDED TIP HOLMIUM LASER FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
FORTEC FIBERS, INC. / LEONI FIBER OPTICS, INC.
streetsboro OH
MDR Report Key8253666
Report NumberMW5083163
Device Sequence Number1616679
Product Code GEX
UDI-Device Identifier00816901020272
UDI-Public(01)00816901020272
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberSU-365-RT
Device Catalogue Number096875
Device Lot NumberJ43297
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight94